EconPapers    
Economics at your fingertips  
 

Characterization of efficient networks in a generalized connections model with endogenous link strength

Norma Olaizola () and Federico Valenciano ()
Additional contact information
Norma Olaizola: Universidad del País Vasco
Federico Valenciano: Universidad del País Vasco

SERIEs: Journal of the Spanish Economic Association, 2020, vol. 11, issue 3, No 4, 367 pages

Abstract: Abstract We consider a natural generalization of Jackson and Wolinsky’s (J Econ Theory 71:44–74, 1996) connections model where the quality or strength of a link depends on the amount invested in it and is determined by a non-decreasing function of that amount. The information that the nodes receive through the network is the revenue from investments in links. We prove that in this most general version of the connections model, the only possibly non-empty efficient networks, in the sense of maximizing the aggregate profit, are still the all-encompassing star and the complete network, with the sole and rare exception of a highly particular case where there is a draw between the all-encompassing star, the complete network and a whole range of a particular type of nested split graph structures intermediate between them.

Keywords: Network formation; Connections model; Nested split graph; Efficiency (search for similar items in EconPapers)
JEL-codes: A14 C7 D85 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s13209-020-00212-6 Abstract (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:series:v:11:y:2020:i:3:d:10.1007_s13209-020-00212-6

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/13209

DOI: 10.1007/s13209-020-00212-6

Access Statistics for this article

SERIEs: Journal of the Spanish Economic Association is currently edited by Nezih Guner

More articles in SERIEs: Journal of the Spanish Economic Association from Springer, Spanish Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2020-09-19
Handle: RePEc:spr:series:v:11:y:2020:i:3:d:10.1007_s13209-020-00212-6